Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 64, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Aug 18, 2012, 5:24 PM MDT for Grant County, New Mexico. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2012, 5:24 PM MDT (23:24 UTC)
- Expired
- Aug 18, 2012, 6:00 PM MDT
- In force
- 36 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Grant County, NM
The radar
The Tucson radar (KEMX), 215 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 11.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 601 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
352 WUUS54 KEPZ 182324 SVREPZ NMC017-190000- /O.NEW.KEPZ.SV.W.0064.120818T2324Z-120819T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 524 PM MDT SAT AUG 18 2012 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN GRANT COUNTY IN SOUTHWEST NEW MEXICO... * UNTIL 600 PM MDT * AT 521 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF BUCKHORN...MOVING SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... AREAS NEAR THE INTERSECTION OF HIGHWAY 180 AND HIGHWAY 78... BUCKHORN... ALDO LEOPOLD VISTA... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH... HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3320 10892 3321 10876 3295 10863 3293 10898 TIME...MOT...LOC 2324Z 352DEG 7KT 3314 10886 $$ JMG
2 follow-up statements
001 WWUS54 KEPZ 182342 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 542 PM MDT SAT AUG 18 2012 NMC017-190000- /O.CON.KEPZ.SV.W.0064.000000T0000Z-120819T0000Z/ GRANT NM- 542 PM MDT SAT AUG 18 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN GRANT COUNTY UNTIL 600 PM MDT... AT 538 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF BUCKHORN...MOVING SOUTH AT 10 MPH. LOCATIONS IMPACTED INCLUDE... BUCKHORN... ALDO LEOPOLD VISTA... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3320 10892 3321 10876 3295 10863 3293 10898 TIME...MOT...LOC 2342Z 352DEG 7KT 3311 10885 $$ JMG
064 WWUS54 KEPZ 182354 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 554 PM MDT SAT AUG 18 2012 NMC017-190005- /O.EXP.KEPZ.SV.W.0064.000000T0000Z-120819T0000Z/ GRANT NM- 554 PM MDT SAT AUG 18 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRANT COUNTY WILL EXPIRE AT 600 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. HOWEVER DIME SIZE HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3320 10892 3321 10876 3295 10863 3293 10898 TIME...MOT...LOC 2355Z 352DEG 7KT 3308 10885 $$ JMG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:45 PM MDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 18, 2:45 PM MDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 245 PM MDT SAT AUG 18 2012 .SYNOPSIS... ABUNDANT MOISTURE WILL COMBINE WITH WARM TEMPERATURES TO HELP DEVELOP SCATTERED EVENING THUNDERSTORMS...A FEW STORMS COULD PRODUCE SOME HEAVY RAINS. WE WILL SEE MORE RAIN CHANCES ON SUNDAY. FOR MOST OF NEXT WEEK WE WILL SEE A LITTLE WARMER TEMPERATURES ALONG WITH A SLIGHT CHANCE FOR RAIN EACH DAY. && .DISCUSSION... OVERNIGHT CONVECTION HAS DONE LITTLE TO SLOW THE DEVELOPMENT OF EARLY AFTERNOON CONVECTION. STORM ARE ALREADY UP AND GOING IN THE SACS AND GILA. STORM MOTION YESTERDAY WAS FROM THE WEST TO THE EAST...TODAY LOOKS MORE LIKE FROM THE NORTH TO THE SOUTH. THIS MORNING'S SOUNDING WAS RELEASED DURING SOME RAIN WHICH MAY HAVE INCREASED THE MOISTURE A LITTLE BIT...BUT STILL THE PRECIPITABLE WATER WAS 1.68 (VERY IMPRESSIVE). SO LIKE YESTERDAY (AND THE SAME GOES FOR TOMORROW) A FEW STORMS MAY PRODUCE SOME IMPRESSIVE RAINFALL TOTALS. I WOULDN'T BE SURPRISED TO SEE A FEW TWO INCHES READINGS WHEN IT IS ALL SAID AND DONE. LIKE I SAID NOT MUCH CHANGE FOR SUNDAY WITH ABUNDANT MOISTURE AND DAYTIME HEATING CREATING THE RIGHT CONDITIONS FOR MORE THUNDERSTORMS. BY MONDAY THE MODELS INDICATE THAT THE UPPER LEVEL RIDGE THAT IS CURRENTLY TO OUR NORTHWEST WILL BEGIN TO DRIFT INTO NEW MEXICO. NORMALLY THIS WOULD PUT A BIG LID ON OUR CONVECTION...BUT THIS TIME NOT SO MUCH. THE RIDGE WILL BE WEAK AND IT WON'T BE ABLE TO SWEEP THE MOISTURE OUT OF THE REGION...SO OUR RAIN CHANCES WILL CONTINUE. BY WEDNESDAY THE GFS HAS DRIFTED THE LOW TO OUR SOUTH WHICH WOULD ALLOW SOME WESTERLY WINDS INTO THE REGION...BUT THE DGEX AND ECMWF DON'T AGREE KEEPING THE RIDGE MORE CENTERED OVER NEW MEXICO. FOR NOW I WILL LEAN MORE TOWARD THE LATER TWO MODELS. BUT IT DOESN'T REALLY MATTER BECAUSE THE MOISTURE NEVER GETS FLUSHED OUT SO OUR RAIN CHANCES WILL CONTINUE THROUGH THE END OF THE WEEK. TEMPERATURES ON SUNDAY WILL CONTINUE A COUPLE OF DEGREES BELOW NORMAL AND THEN FOR THE REST OF THE WEEK WE WILL SEE HIGHS RUNNING NEAR SEASONAL AVERAGES. && .AVIATION....VALID 19/00Z-20/00Z. MOIST AND UNSTABLE AIR OVER SOUTHERN NEW MEXICO AND WEST TEXAS WILL ALLOW SHOWER AND THUNDERSTORM ACTIVITY OVER MUCH OF THE REGION THIS EVENING INTO TONIGHT...AND AGAIN SUNDAY AFTERNOON. IN GENERAL EXPECT SCT-BKN030-050 SCT-BKN100-150 BKN200-250...WITH AREAS OF MVFR TO IFR CIGS AND VSBY NEAR ANY THUNDERSTORMS. WINDS GENERALLY LIGHT THRU THE PERIOD EXCEPT GUSTS 40-45KT NEAR ANY TSTMS. && .FIRE WEATHER... VERY MOIST AND UNSTABLE CONDITIONS WILL REMAIN OVER THE AREA THROUGH THE FIRST PART OF NEXT WEEK WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE. LOCALLY HEAVY RAINS WITH LOCALIZED FLOODING ARE POSSIBLE. HIGH PRESSURE ALOFT CURRENTLY STRETCHING FROM SOCAL AND ARIZONA NORTHWARD INTO IDAHO MAY WEAKEN AND SHIFT SOUTHEAST INTO NORTHERN MEXICO TUESDAY AND WEDNESDAY...BUT MOIST AIR WILL LIKELY REMAIN IN PLACE WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUING THROUGH THE WEEK. MINIMUM AFTERNOON HUMIDITY IN THE 30 TO 40 PERCENT RANGE OVER LOWER ELEVATIONS EACH AFTERNOON THROUGH MONDAY...AND 40 TO 50 PERCENT OR ABOVE OVER HIGHER ELEVATIONS. TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY BELOW NORMAL THE NEXT FEW DAYS WITH LIGHT WINDS AND VERY LOW (2 OR 3) HAINES INDICES. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 73 91 72 90 73 / 40 30 30 20 20 SIERRA BLANCA 68 86 63 89 66 / 40 30 30 20 20 LAS CRUCES 66 93 65 89 67 / 40 30 30 20 20 ALAMOGORDO 66 96 66 91 69 / 40 40 30 20 30 CLOUDCROFT 50 68 44 69 50 / 40 50 40 40 40 TRUTH OR CONSEQUENCES 66 95 66 90 70 / 40 30 30 20 30 SILVER CITY 62 86 61 84 64 / 40 40 30 30 40 DEMING 67 93 67 91 69 / 40 30 30 20 30 LORDSBURG 67 92 68 93 70 / 40 30 30 20 30 WEST EL PASO METRO 73 90 72 90 76 / 40 30 30 20 20 DELL CITY 68 92 62 92 65 / 50 40 30 20 20 FORT HANCOCK 67 92 69 93 71 / 40 30 30 20 20 LOMA LINDA 66 86 59 87 67 / 40 30 30 20 20 FABENS 70 93 71 92 72 / 40 30 30 20 20 SANTA TERESA 70 92 69 93 72 / 40 30 30 20 20 WHITE SANDS HQ 68 95 67 92 71 / 40 30 30 20 20 JORNADA RANGE 63 95 62 93 66 / 40 30 30 20 20 HATCH 64 94 64 91 67 / 40 30 30 20 30 COLUMBUS 67 93 68 92 70 / 40 30 30 20 20 OROGRANDE 70 94 69 92 73 / 40 40 30 20 20 MAYHILL 55 79 52 78 57 / 60 50 40 40 40 MESCALERO 54 81 50 81 56 / 40 50 40 40 30 TIMBERON 55 78 48 76 55 / 40 50 40 40 30 WINSTON 57 88 58 85 60 / 40 40 30 40 40 HILLSBORO 62 89 63 88 66 / 40 30 30 30 30 SPACEPORT 66 93 63 92 69 / 40 30 30 20 30 LAKE ROBERTS 58 88 58 85 61 / 40 40 30 40 40 HURLEY 62 86 62 85 64 / 40 30 30 20 30 CLIFF 59 94 60 93 64 / 40 30 30 30 30 MULE CREEK 57 87 56 86 59 / 40 30 30 30 40 FAYWOOD 61 90 61 88 65 / 40 30 30 20 30 ANIMAS 64 92 64 93 68 / 40 30 30 20 30 HACHITA 64 92 63 90 66 / 40 30 30 20 30 ANTELOPE WELLS 64 90 63 90 66 / 40 30 30 20 30 CLOVERDALE 61 82 62 84 63 / 40 30 40 20 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && BRICE/PARK
Hazardous weather outlook, Aug 18, 11:10 AM MDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1110 AM MDT SAT AUG 18 2012 NMZ401>417-TXZ418>424-191715- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1110 AM MDT SAT AUG 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL AGAIN DEVELOP THIS AFTERNOON AND EVENING. A FEW STORMS MAY PRODUCE EXCESSIVE RAIN LEADING TO SOME ISOLATED FLOODING. MOST LOCATIONS WILL SEE AROUND 0.25 INCHES OF RAIN...BUT A FEW ISOLATED SPOTS COULD RECEIVE UP TO 2.00 INCHES OF RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY OUR RAIN CHANCES WILL CONTINUE THROUGH THE END OF THE COMING WEEK. THE CHANCES OF FLOODING RAINS WILL DIMINISH AFTER SUNDAY...BUT WE WILL SEE A CHANCE FOR RAIN EACH DAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER TO THE NWS EL PASO OFFICE VIA OUR 800 NUMBER OR THROUGH LOCAL LAW ENFORCEMENT.
In the hours before
Special weather statement, Aug 18, 12:57 PM MDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1257 PM MDT SAT AUG 18 2012 NMZ414>416-181945- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-SACRAMENTO MOUNTAINS ABOVE 7500 FEET NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM- 1257 PM MDT SAT AUG 18 2012 ...STRONG THUNDERSTORMS THREATENING CENTRAL OTERO COUNTY THROUGH 145 PM MDT... AT 1252 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CLOUDCROFT...MOVING SOUTH AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... CLOUDCROFT... SILVER LAKE... SUNSPOT... SACRAMENTO... BLUFF SPRINGS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JMG
Special weather statement, Aug 18, 2:21 PM MDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 221 PM MDT SAT AUG 18 2012 NMZ402>404-407-182100- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-SOUTHWEST DESERT/MIMBRES BASIN NM- 221 PM MDT SAT AUG 18 2012 ...STRONG THUNDERSTORMS THREATENING CENTRAL GRANT AND NORTHWESTERN LUNA COUNTIES THROUGH 300 PM MDT... AT 220 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF SILVER CITY TO 10 MILES SOUTHWEST OF CITY OF ROCKS STATE PARK...AND MOVING SOUTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... CITY OF ROCKS STATE PARK... SILVER CITY... ARENAS VALLEY... COBRE... FIERRO... HANOVER... NORTH HURLEY... PINOS ALTOS... HURLEY... FORT BAYARD... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JMG
Special weather statement, Aug 18, 3:18 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 318 PM MDT SAT AUG 18 2012 NMZ401>403-182145- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-UPPER GILA RIVER VALLEY NM- 318 PM MDT SAT AUG 18 2012 ...STRONG THUNDERSTORMS THREATENING CENTRAL GRANT COUNTY THROUGH 345 PM MDT... AT 312 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM WITH DIME SIZE HAIL NEAR LITTLE WALNUT VILLAGE...MOVING SOUTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... SILVER CITY... LITTLE WALNUT VILLAGE... ARENAS VALLEY... TYRONE... PINOS ALTOS... CHERRY CREEK CAMPGROUND... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JMG
Special weather statement, Aug 18, 3:59 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 359 PM MDT SAT AUG 18 2012 NMZ402-182245- SOUTHERN GILA HIGHLANDS/BLACK RANGE NM- 359 PM MDT SAT AUG 18 2012 ...STRONG THUNDERSTORMS THREATENING WESTERN SIERRA AND EXTREME NORTHEASTERN GRANT COUNTIES THROUGH 445 PM MDT... AT 353 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF WINSTON...MOVING SOUTHWEST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... CHLORIDE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JMG
Local storm report, Aug 18, 4:09 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
409 PM MDT SAT AUG 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM FLASH FLOOD SANTA CLARA 32.78N 108.15W
08/18/2012 GRANT NM 911 CALL CENTER
DISPATCH REPORTS WATER COMING OVER RAILROAD ROAD IN
SANTA CLARA AT THE LOW WATER CROSSSING
&&
EVENT NUMBER EPZ1200242
TSBSpecial weather statement, Aug 18, 4:16 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 416 PM MDT SAT AUG 18 2012 NMZ412-414-415-182245- CENTRAL TULAROSA BASIN NM-SACRAMENTO MOUNTAINS ABOVE 7500 FEET NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM- 416 PM MDT SAT AUG 18 2012 ...STRONG THUNDERSTORMS THREATENING NORTHERN OTERO COUNTY THROUGH 445 PM MDT... AT 410 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF MESCALERO...MOVING SOUTHWEST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... TULAROSA... BURRO FLATS... BENT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JMG
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 2:42 PM MDT | Areal Flood Advisory | EPZ | Grant | 2 hr |
| Aug 18, 3:07 PM MDT | Flash Flood Warning | EPZ | Grant | 3 hr |
| Aug 18, 4:21 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 39 min |
| Aug 18, 4:59 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 46 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.